MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 4MM X 10 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 4MM X 10 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72204921
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that after a rotator cuff surgery a patient had a horizontal 12 cm burn which could have been caused by the universal light guide and it was classified as 2nd degree.Patient current condition is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, which was used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no related failures.A risk review was performed and possible failure modes related to usability have been reviewed.Instructions for use warnings state: the metal tip of the light cable may be hot when it is removed from the light source.To avoid injury during removal, grasp the cable only by the source-end versitip adaptor used to secure the cable to the light source.Failure to observe these warnings may result in burns to skin, clothing, or other material inadvertently placed in front of the light post or cable.If the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.No further investigation is required.

Brand Name
UNIVERSAL LIGHT GUIDE ORANGE 4MM X 10 FT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9570094
Report Number3003604053-2020-00003
Device Sequence Number16266345
Product Code GCJ
UDI-Device Identifier00885556643709
UDI-Public00885556643709
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72204921
Device Catalogue Number72204921
Device Lot Number126466
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR